Q. Whenever my sister goes out, her skin turns red and itchy. Why?

Answered by
Dr. Atishay Bukharia
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 09, 2017

Hi doctor,

My sister is suffering from skin rashes. It comes and goes. Whenever she goes out in sunlight, the parts of the skin exposed to the sun are turning red and start itching. It disappears after a couple of hours. When we did blood test, IgE level is 220 IU/mL. What is the problem? Can this get treated? How long does it take to cure completely? Which specialist doctor we should contact? Thanks in advance.

#

Hi,

Welcome to icliniq.com.

Your sister might be suffering from photoallergic dermatitis. Please send the photographs of the lesion for confirmation of diagnosis and treatment.

Serum IgE is a little bit raised and again indicates an allergic response to sunlight.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hello doctor,

Thanks for the response. I have uploaded a couple of photos, and I marked the affected area. In the attached photo, the problem is not seen much. We did not have photos when the problem was more incentive. We are not able to find any answer for the problem or what causing the issue. Can you please tell me the reason? Is this problem curable?

#

Hi,

Welcome back to icliniq.com.

It is a case of solar urticaria. Strict sun protection with good sunscreen like Photostable gel has to be applied twice daily at 8 AM and 2 PM.

I advise the following medicine. Consult your specialist doctor, discuss with him or her and take medicine with consent.

Tablet Teczine M (Montelukast and Levocetirizine) twice daily for 20 days.

Tablet Levamisole 150 mg only on Saturday and Sunday.

It is an unpredictable disease of unknown etiology. You can take the treatment and then review in 15 days.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hi doctor,

Thank you so much for your reply. Do you mean that this problem will not go for the lifetime or this can be curable? We have recently consulted a doctor, and we are with the following medications: Sunkon 30 sunscreen, Levokon, and OXCQ 20 mg. We have started taking the above tablets, and we are started noticing severe hair fall. So, our doctor gave us the following medications. Finabald 2.5 mg, Aferite and Hair4U 5% hair spray. Is it fine to take all the above tablets every day? Is hair fall a side effect of the above medication?

#

Hi,

Welcome back to icliniq.com.

This disease can be controlled, but regarding the cure, everything seems to be unpredictable. Such disease usually subsides on its own in due course of time.

He has prescribed you the right medication for it, but regarding your hair fall treatment, Finasteride 2.5 mg is not FDA approved for androgenic alopecia. Only 1 mg is recommended for androgenic alopecia.

Since Finasteride carries the side effects of erectile dysfunction, I would suggest you decrease the dose to 1 mg because once you have started the treatment of androgenic alopecia, then you need to continue it for life time.

There is no problem in taking both medications together.

For further doubts consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hi doctor,

Thanks for the reply. Is it good to continue the treatment for hair fall? We do not want medicine to be taken for the whole life.

#

Hi,

Welcome back to icliniq.com.

  • It is entirely your preference to take it or not to take it, since it is not an emergency.
  • It is just of cosmetic concern so make your decision based on your priorities.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hi doctor,

Do you think the hair fall is a side effect of the medicines? I am asking this question because we started seeing hair fall after we have begun taking the tablets for a skin problem. I have already mentioned this in my first comment. This issue is for my sister. Finasteride carries the side effects of erectile dysfunction. And, is there any side effect for women? Do you think any tests can be performed to find out solar urticaria? Can you please also suggest any diet or food, which will help us curing the skin and hair problem?

#

Hi,

Welcome back to icliniq.com.

  • No, hair fall has no relation with solar urticaria and its medications.
  • Finasteride is relatively contraindicated in a woman. It is not FDA-approved for use in women.
  • There is no test; the only biopsy is suggestive of the diagnosis. Just avoid sun exposure. Diet and food have no relation with this disorder.

For further doubts consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why is there slow healing of boils on my face?

The essential thing is protecting skin from UV (ultraviolet) rays, so sunscreen with SPF 50 (sun protection factor) is must in the morning hours, apply it for every ...   Read full

Does hair fall stop immediately with the use of Proscar?

Both, Minoxidil and Finasteride takes time to act and in some cases it will take two to three months ... I went off Proscar as I thought that just using Minoxidil would be fine ...   Read full

Kindly suggest a face wash, sunscreen lotion and overnight cream for oily skin.

Even a short-term sun exposure tans my skin ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.